MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

SYNTHES GMBH MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 03.503.057
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: two matrixmandible short cut plate cutters (p/n: 03.503.057, lot number: l574886) were received at us cq.Upon visual inspection, the cutting head jaws of both the cutters were dull and deformed.Additionally scratches from field usage were observed on the devices, which do not affect the functionality.No other issues were identified.Functional test cannot be performed as the devices were returned by itself.However, the damaged cutting edges could have caused the complaint condition.No dimensional inspection can be performed due to post manufacturing damage.Document/specification review: relevant drawings were reviewed.No design issues or discrepancies were identified.This complaint is confirmed the cutting head jaws are damaged.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part: 03.503.057, lot: l574886, manufacturing site: (b)(4).Release to warehouse date: 21 sep 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an open reduction internal fixation (orif) procedure of a rib, on (b)(6) 2021, the two (2) plate benders were not cutting plates adequately.Instead of a clean cut, the plate cutters were tortioning and bending the plate.No further information provided.During manufacturer's investigation of the returned devices it was identified that the cutting head jaws of both the cutters were dull and deformed.This product condition was re-evaluated and determined to be reportable on (b)(6) 2021.This report is for one (1) matrixmandible short cut plate cutter.This is report 1 of 1 for complaint (b)(4).

Brand Name
MATRIXMANDIBLE SHORT CUT PLATE CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11832054
Report Number8030965-2021-03968
Device Sequence Number19865881
Product Code HTZ
UDI-Device Identifier07611819894426
UDI-Public(01)07611819894426
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.057
Device Lot NumberL574886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1